Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 18, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Feb 19, 2020, 8:52 AM EST. It took effect at Feb 19, 2020, 9:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2020, 8:52 AM EST (13:52 UTC)
- In effect from
- Feb 19, 2020, 9:00 AM EST
- Expired
- Feb 19, 2020, 3:25 PM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
796 WHUS71 KCLE 191352 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 852 AM EST Wed Feb 19 2020 LEZ147>149-192100- /O.CAN.KCLE.SC.Y.0017.000000T0000Z-200219T2100Z/ /O.NEW.KCLE.SC.Y.0018.200219T1400Z-200219T2100Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 852 AM EST Wed Feb 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 15 knots and waves 2 to 4 feet expected. * WHERE...Lake Erie nearshore waters from Willowick OH to Ripley NY. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ145-146-191500- /O.CAN.KCLE.SC.Y.0017.000000T0000Z-200219T1500Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 852 AM EST Wed Feb 19 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below advisory levels. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
1 follow-up statement
718 WHUS71 KCLE 192025 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 325 PM EST Wed Feb 19 2020 LEZ147>149-192130- /O.CAN.KCLE.SC.Y.0018.000000T0000Z-200219T2100Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 325 PM EST Wed Feb 19 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below advisory criteria. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 7:10 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 19, 7:10 AM EST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
710 AM EST Wed Feb 19 2020
.SYNOPSIS...
A trough will linger across the eastern Great Lakes this morning.
High pressure over the northern Plains will build south across the
Mid-Mississippi and Ohio Valleys on Thursday, then continuing to the
southeastern United States through Saturday.
&&
.NEAR TERM /THROUGH THURSDAY/...
Aside from NE Ohio and NW Pennsylvania, cloud cover has struggled to
expand across the area. These clouds will linger through the
morning as cold advection continues at 925mb then mostly clear
this afternoon as the surface ridge expands eastward. Can not
rule out a few flurries in PA this morning but a little better
chance is expected late tonight into Thursday AM as the trough
sinking south out of Central Canada crosses the Great Lakes.
The airmass is cold enough by that time for moderate instability
with inversion heights extending up to 7000 feet. Northwest low
level flow may also contribute some moisture from Lake Huron.
Raised pops to around 40 percent but will not go higher given
the overall dryness of the airmass.
Temperatures this morning are starting off nearly 20 degrees below
what they were yesterday at this time. Highs today will range from
the upper 20s to lower 30s. Good cooling before the clouds arrive on
Wednesday night will help temperatures reach the teens, followed by
high temperatures on Thursday in the 20s.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
The short term forecast period will be remarkably quiet for late
February. Some cold air over the region and some residual moisture
may allow for some very light lake effect snow showers in NW PA to
start the period, but any accumulations will be negligible. High
pressure over the Midwest on Thursday night will slide southeast
towards the Tennessee Valley through the rest of the period with a
strong upper ridge overhead in the Great Lakes region, allow for
quiet, dry weather. Cold, dry, continental air ahead of the high
will allow for Thursday night to be fairly cold with lows in the
teens and perhaps wind chills in the single digits. As high pressure
pivots south of the forecast area on Friday, southwest flow will
enter the region and a surge of warmer air will allow for
temperatures to recover. High temperatures on Friday appear to be
near normal and then surge higher into the 40s on Saturday.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
The long term forecast period will feature a pattern change from the
dry and warm to what could be more active through next week. High
pressure will be south of the area to start on Sunday with some more
upper ridging entering the Great Lakes region. Given the warming
trend on Friday and Saturday, if Sunday ends up being dry with fair
skies, it may be the warmest day of the forecast with temperatures
in the upper 40s to near 50 degrees in some areas. However, a fairly
robust shortwave trough over the Four Corners region will enter the
central CONUS on Sunday and support a low pressure system that will
target the forecast area for Monday. As a warm front and better
moisture enter the region on Sunday night, rain is possible over the
forecast area and any earlier timing on this could limit the high
temperatures a bit on Sunday. This system approaches on Monday and
will allow for rain over the area, but the strength and path of this
low is still quite uncertain as the GFS is weaker with the low but
takes it over the forecast area and the ECMWF is stronger and keeps
it south. With a southern solution, temperatures could dip in a
hurry and precipitation may switch over to snow. Of course, all in
all, there is plenty of time before the final evolution of this
system and will just keep a generic 30-40 PoP for Monday. Beyond
this system, the extend guidance falls away from each other fairly
quickly, but everything is showing an active week so will keep a
precipitation mention in the forecast at this time.
&&
.AVIATION /12Z Wednesday THROUGH Sunday/...
An MVFR cloud deck will expand across NE Ohio over the next few
hours before mostly scattering out by 17Z. Otherwise dry
conditions are expected as high pressure continues to expand
eastward. Additional low level clouds may sink south into far NE
Ohio and NW PA overnight with MVFR conditions possible at times.
NW winds of 10 knots or less are expected through the TAF cycle
except at ERI where winds near Lake Erie may be gust to 20 knots
into this afternoon.
.OUTLOOK...Areas of Non-VFR possible Wednesday night and
Thursday.
&&
.MARINE...
A secondary cold front will cross Lake Erie today allowing for a
brief window of elevated northwest winds over the basin this
morning. Waves over the eastern basin have already responded behind
the first cold front on Tuesday and so this push will only prolong
the window of higher waves. The current Small Craft Advisory has
already accounted for this and will maintain the headline as is
through late morning and afternoon. High pressure over the northern
Plains will build southeast tonight and slowly settle over the
Tennessee Valley by Saturday. This area of high pressure will extend
over the Great Lakes region. Through Thursday night, high pressure
remains to the northwest of the region and will allow for mostly
northwest flow over the lake. As the high pivots southwest of the
lake on Friday into Saturday, flow will shift around more to the
southwest and with a strong pressure gradient in place between this
system and a low pressure system moving well north through Canada,
winds could be somewhat strong up to 20 knots on Friday night into
Saturday. High pressure will move off the Southeast US coast on
Sunday and flow will become lighter and more southerly. At this
time, past this afternoon, no marine headlines are expected.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for
LEZ147>149.
Small Craft Advisory until 10 AM EST this morning for LEZ145-
146.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...KEC
MARINE...SefcovicHazardous weather outlook, Feb 19, 4:19 AM EST, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 419 AM EST Wed Feb 19 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-200930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 419 AM EST Wed Feb 19 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.